Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

4 Bumps

Is anybody else's Autistic family member prescribed Geodon with drastic side effects because my niece has a ravenous appetite and she's up all night,should I discontinue it on my own because I've already voiced my opinions to her doctor to no avail except that maybe it's time to think about putting her in a residence,what can I do?

Answer Question
 
mommys1luv

Asked by mommys1luv at 1:14 PM on Oct. 17, 2010 in Adult Children (18+)

Level 7 (162 Credits)
Answers (7)
  • talk to dr. and say that you are NOT okay with this med. and he needs to tweak it NOW.
    Re: residential home. Why not start looking around and see what's available and convinient. Not all homes are the same and its VERY important that you stay in constant contact etc. even after she moves.
    She's 18, which is more or less when other kids go away to college to its a similar thing BUT even if she's in a home she is STILL your DD and you have to make sure to stay on top of everything.
    Also have you done the legal gaurdianship yet? VERY VERY imp.
    A good thing is to also talk about it to the school/teacher... they cannot official suggest any home but... maybe under the table (I do anyways -- trhough a parent resource file I've set up parents advising parents)
    MamiJaAyla

    Answer by MamiJaAyla at 1:19 PM on Oct. 17, 2010

  • how long has she been on it? geodon can take 6 weeks for the side affects that are more severe to subside and for the medication to actually be effective at helping with the targeted issues. you should never stop a medication on your own for a child without a dr being consulted.
    BlacksheepSati

    Answer by BlacksheepSati at 1:29 PM on Oct. 17, 2010

  • I use to work with a home that help teach certain skills with autistic kids and adults. the families would visit and take them home on holidays and weekends. they also had homes in which only two adults live with people like a foster home for kids and adults I have also worked in those privite homes. As a cook and coordinators for the special need adults. Teaching them life skills and things that they like to do as they need help with every day activities.
    dorotheabrown37

    Answer by dorotheabrown37 at 2:12 PM on Oct. 17, 2010

  • gl
    mekarevell

    Answer by mekarevell at 12:26 AM on Oct. 18, 2010

  • F*** Geodon. That stuff made me FAT. It does make you ravenous. To the point where it's compulsive and you just can't stop because you're always hungry. Find something else!
    Arisce

    Answer by Arisce at 12:57 PM on Oct. 18, 2010

  • My dd was on Geodon for almost 4 months & she ate like crazy & was awake all night. The doctors started giving her benadryl to make her sleep. This was when I was in FL. As soon as I moved to NC, the doctor who saw her here weaned her off of it & said that the FL doctor should have taken her off as soon as we complained about the excessive eating (my dd also has a heart condition) & the sleeplessness. I'd definitely talk to the doctor about taking your child off of it if the negative effects outweigh any positive effects!
    eeyoreplus4

    Answer by eeyoreplus4 at 5:19 PM on Oct. 18, 2010

  • I'd definitely talk to the doctor about taking your Niece off of it if the negative effects outweigh any positive effects!


    53F10BAA-B55C-9334-1DC2-DFAB8A003445

    1.03.01
    eeyoreplus4

    Answer by eeyoreplus4 at 5:21 PM on Oct. 18, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN